Jump to content
Important Survey - Please Participate ×

my sister is gone. Was it benzo withdrawal?


[my...]

Recommended Posts

I hope it's ok to join this forum as a relative of somebody who is or was taking benzo's. My sister took Diazepam for 11 years because of severe vertigo in both ears that would not respond to other treatments. But sadly she passed away a little over 1 year ago.  I can't prove it was bezo withdrawal, since she did have Lupus. But for 4 years prior to her death, she started having boughts of diareah, abdominal cramping, and nausea. This eventually sent her to the emergecy room 4 times over a three month period, and on the 4rth time she was admitted to hospital for a week. But no cause for her nausea was ever found.  She left the hospital in worse shape that when she went in.  It took 41 days after release from hospital for her to gradually fall into a coma and stop breathing.  During that time she ate no food, and would only swish water around in her mouth and spit it back out, and she would sit up a dry heave into a bucket about every 10 to 15 minutes (until she was too week to sit up).  She would swallow some water when trying to take her Diazepam, but usually threw it all back up (meaning she could not keep the pills down). Family, including me, tried to get her to go to Mayo or to some different doctor, but she had given up on medicine and wanted no more.  She was also convinced that she had cancer lumps  :(spreading through her breast and shoulder that was connected by cords. (very strange... I could not feel the cords and lumps she felt). After death, her doc would not sign death certificate and an autopsy was performed.  But to this day, the coroner has ruled nothing, but has told me there was no cancer and no obvious cause of death. I now believe it highly likely that she died from benzo withdrawal and a lack of understanding by the medical community on what was happening to her.  Note that before her hospitalization, she was given Cipro, which seemed to make things worse.  Any thoughts?
Link to comment
Share on other sites

Hello mysisisgone, Welcome to BenzoBuddies!

 

I'm very sorry for your loss, I can understand why you're not satisfied with what you've been told by the medical examiner.  We're a benzodizepine withdrawal support forum, so we're not really equipped to diagnose your sisters condition.  Some members might drop by to offer their sympathy, however, without knowing your sisters full medical history, we can't reach any conclusions, nor are we qualified to.

 

I've never heard of what you're describing being attributed to benzo's, but of course there is always a first time.  Again, I'm sorry for your loss.

 

Pam

Link to comment
Share on other sites

Welcome, mysisisgone,

 

I too am so very sorry for your loss. I can't imagine your pain, especially due to the uncertainty surrounding your sister's death.

I hope you find some peace soon.

 

Take care,

 

eljay

Link to comment
Share on other sites

((((((((((((((((((((((((((((((((((((((((mysisisgone)))))))))))))))))))))))))))))))))))))))))))))))))))).

Am so very sorry about your sister. God be with you and your loved ones. May you be led to answers......T2

Link to comment
Share on other sites

It is so sad when someone leaves us and there is no explanation.  I wish we knew more about drugs, good and bad.  I hope you have a good support sytem going through this.  If we can do offer you any kind of support, please let us know.

 

Peace and hugs for you,

Popcornlady

Link to comment
Share on other sites

Thank you everyone for your support and kind words. So nobody has suffered severe nausea, diareah, and abdominal cramping from benzo withdrawal? And I've read the flouroquinolone antibiotics can make withdrawal symptoms worse or even trigger them.  Has anyone here had that happen to them?  (I think Cipro and Levaquin are the most common floroquinolones.)  Thanks.
Link to comment
Share on other sites

I know you are looking for answers, sometimes there just aren't any.  Yes the symptoms you listed can be from withdrawal, but they are also symptoms of many other illnesses.

 

None of us on this site are doctors, we are ordinary people who are here as a support to people going through a very tough time in their lives.  We will be happy to support you, but we cannot tell you what caused the death of your sister.  We are so, so sorry.

 

Hugs,

Popcornlady

Link to comment
Share on other sites

As people have stated, it is hard to say if your sister's symptoms were from benzo withdrawal or not.  I can say that benzos caused me HUGE problems, including stomach cramps and an inability to eat hardly anything.  I lost more than 40lbs in two months, and some days I could only drink ensure or pedialyte.  My abdomen swelled up and became pretty hard for a while--I felt like I had a huge blockage or something.  I would not say benzo's couldn't cause the problems your sister had, but proving so would be very hard.  I am very, very sorry for your loss.  It is my strong opinion that benzos should NOT be used for anything but temporary, occasional relief.
Link to comment
Share on other sites

Thank you everyone for your support and kind words. So nobody has suffered severe nausea, diareah, and abdominal cramping from benzo withdrawal? And I've read the flouroquinolone antibiotics can make withdrawal symptoms worse or even trigger them.  Has anyone here had that happen to them?  (I think Cipro and Levaquin are the most common floroquinolones.)  Thanks.

 

Hi mysisisgone,

 

Withdrawals from benzos can mimic other health problems. Many who are suffering from withdrawals have been tested for things like MS and Irritable Bowel Syndrome...etc. It's impossible to say from our end why your sister suffered so.

 

All the symptoms you've described could be withdrawals but they could also be due to other conditions. I'm sorry we don't have a more definitive answer for you.

 

I can't imagine your pain. I'm so sorry for you loss.

Link to comment
Share on other sites

×
×
  • Create New...